MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 3-0 S/A PS-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 3-0 S/A PS-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 1663G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: *please clarify, which part of the device broke during the procedure, the suture or the needle? the needle broke.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a spine procedure on (b)(6) 2020; and a suture was used.During the procedure, the needle broke.The procedure was completed successfully.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
One needle of product code 1663, lot qbbbxx was submitted for fractological evaluation.A fracture was observed at the tip of sample a.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The evaluation revealed the fractures were mixed mode with transgranular cleavage and microvoid coalescence.This was mixed mode fracture.The needle fractured due to a mixed mode failure.The needle exhibited amounts of ductile and non-ductile features.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Date sent to the fda: 08/27/2020.Additional information: a manufacturing record evaluation was performed for the finished device lot number qbbbxx and no non-conformances were identified.Additional h-3 summary: representative sample: one unopened sample of product was received for analysis.During the visual inspection of the sample, no defects were found on the package.The sample was opened, and the swage and attachment area were noted to be as expected; also, the tip and body of the needle were examined under magnification and no defects, damage or needle breakage were found.Besides, the sample was tested by resistance test to needle and met the requirements.According to the sample condition, no performance - breakage needle was found actual: one needle of product was received for analysis.During the visual inspection of the sample, the needle was received broken at the tip area, body fluids could be observed, and marks were present due to use.Due to condition of the broken needle, additional evaluation is necessary to determine the assignable cause.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHLN BLK 18IN 3-0 S/A PS-1 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10448428
Report Number2210968-2020-06343
Device Sequence Number11676476
Product Code GAR
UDI-Device Identifier10705031001725
UDI-Public10705031001725
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number1663G
Device Catalogue Number1663G
Device Lot NumberQBBBXX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer08/25/2020
09/08/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date08/27/2020
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1